Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 180, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Sep 28, 2012, 5:00 PM EDT for 5 counties in Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2012, 5:00 PM EDT (21:00 UTC)
- Expired
- Sep 28, 2012, 5:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chesterfield County, VA, City of Colonial Heights, VA, City of Hopewell, VA, City of Petersburg, VA, Prince George County, VA
The radar
The Norfolk radar (KAKQ), 51 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
065
WUUS51 KAKQ 282100
SVRAKQ
VAC041-149-570-670-730-282130-
/O.NEW.KAKQ.SV.W.0180.120928T2100Z-120928T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
500 PM EDT FRI SEP 28 2012
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHESTERFIELD COUNTY IN CENTRAL VIRGINIA...
NORTHWESTERN PRINCE GEORGE COUNTY IN SOUTH CENTRAL VIRGINIA...
CITY OF COLONIAL HEIGHTS IN CENTRAL VIRGINIA...
CITY OF HOPEWELL IN SOUTH CENTRAL VIRGINIA...
NORTHWESTERN CITY OF PETERSBURG IN SOUTH CENTRAL VIRGINIA...
* UNTIL 530 PM EDT
* AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHESTER...AND MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COLONIAL HEIGHTS AND ETTRICK AROUND 515 PM EDT.
HOPEWELL AROUND 525 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
PETERSBURG NATIONAL BATTLEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3735 7754 3741 7742 3730 7724 3719 7743
3721 7745 3721 7744 3725 7748
TIME...MOT...LOC 2101Z 311DEG 15KT 3731 7745
WIND...HAIL 60MPH 1.00IN
$$
DEROSA1 follow-up statement
073
WWUS51 KAKQ 282116
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
516 PM EDT FRI SEP 28 2012
VAC041-149-570-670-730-282130-
/O.CON.KAKQ.SV.W.0180.000000T0000Z-120928T2130Z/
PRINCE GEORGE VA-CITY OF COLONIAL HEIGHTS VA-CITY OF PETERSBURG VA-
CHESTERFIELD VA-CITY OF HOPEWELL VA-
516 PM EDT FRI SEP 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CITY OF
HOPEWELL...SOUTHEASTERN CHESTERFIELD...NORTHWESTERN CITY OF
PETERSBURG...CITY OF COLONIAL HEIGHTS AND NORTHWESTERN PRINCE GEORGE
COUNTIES UNTIL 530 PM EDT...
AT 514 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR COLONIAL HEIGHTS...MOVING SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HOPEWELL AROUND 525 PM EDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE
PETERSBURG NATIONAL BATTLEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3737 7736 3730 7724 3719 7743 3721 7745
3721 7744 3725 7748 3728 7750
TIME...MOT...LOC 2116Z 311DEG 15KT 3727 7739
WIND...HAIL 60MPH 1.00IN
$$
DEROSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 4:11 PM EDT, 49 minutes earlier.
Area forecast discussion, Sep 28, 4:11 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 411 PM EDT FRI SEP 28 2012 .SYNOPSIS... A FRONTAL BOUNDARY WILL SLOWLY DROP SOUTHEAST THROUGH THE MID ATLANTIC THIS EVENING INTO SATURDAY MORNING. SEVERAL WAVES OF LOW PRESSURE WILL MOVE ALONG THE FRONT AS IT BECOMES STATIONARY OVER THE CAROLINAS SATURDAY INTO SUNDAY. THAT FRONT WILL THEN LIFT BACK NORTH AS A WARM FRONT MONDAY INTO TUESDAY...AS LOW PRESSURE MOVES NORTH FROM THE GULF COAST STATES TOWARD THE OHIO VALLEY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SCTD SHOWERS AND A FEW TSTMS WERE MOVNG INTO WRN CNTIES LATE THIS AFTN RIGHT IN ADVANCE OF AND ALONG THE COLD FRONT. THESE WILL CONTINUE TO PUSH EWRD ACRS THE AREA INTO THIS EVENG...AND A FEW STORMS COULD CONTAIN STRONG GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY RAIN. HI CHC POPS TO LIKELY POPS FOR SHOWERS ARE THEN EXPECTED LATER THIS EVENG INTO SAT MORNG...IN THE MORE STABLE AIRMASS BEHIND THE FRONT. MIN TEMPS WILL RANGE FM THE UPR 50S TO MID 60S. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... THE FRONTAL BNDRY WILL THEN BECOME NEARLY STATIONARY ACRS THE CAROLINAS SAT AFTN INTO EARLY SUN...BEFORE PUSHING FARTHER S AND E OF THE AREA BY SUN AFTN. LIKELY POPS WILL LINGER OVR SE VA AND NE NC INTO EARLY SAT AFTN...THEN HIGHEST CHC POPS WILL CONTINUE OVR EXTRM SE VA AND NE NC LATER SAT AND SAT NGT. WILL HAVE ONLY SLGT CHC (20) TO SML CHC (30) POPS DURING SUN...ESPLY OVR EXTRM SE VA AND NE NC...AND MUCH OF THE REMAINDER OF THE AREA COULD BE PRTLY SNY. MAX TEMPS ON SAT WILL BE IN THE LWR TO MID 70S...AND MAINLY IN THE MID 70S ON SUN. LATER SUN NGT AND ESPLY DURING MON...THE FRONT WILL LIFT BACK N AS A WARM FRONT. CLOUDS WILL INCREASE AND THICKEN AGAIN FM S TO N...AND WITH INCREASING LO LVL MOIST FM THE ATLC AND VERTICAL MOTION...A BETTER CHC FOR SHOWERS WILL RETURN DURING MON. MAX TEMPS ON MON WILL BE IN THE LWR TO MID 70S. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... MUCH OF NEXT WEEK REMAINS VERY UNSETTLED AS AN UNSEASONAL LONG WAVE UPPER TROUGH DIGS SOUTH INTO THE OHIO RIVER VALLEY TUESDAY APPROACHING FROM THE MID ATLANTIC FROM THE WEST WEDNESDAY AS IT LIFTS NORTHEAST AND WEAKENS. MODEL DIFFERENCES WITH THE HANDLING OF THE UPPER TROUGH AND SURFACE PATTERN MAKE EXACT TIMING OF RAIN AND WIND SHIFTS UNCERTAIN...BUT OVERALL CLOUDY CONDITIONS WITH PERIODS OF SHOWERS ARE EXPECTED TUESDAY INTO EARLY WEDNESDAY. A BROAD SURFACE LOW IS FORECAST TO PASS JUST WEST AND NORTH OF THE AREA LATE TUESDAY INTO WEDNESDAY. AS THE SURFACE LOW LOFT AWAY FROM THE REGION WEDNESDAY MODELS DIFFER WITH HOW FAR THE ATTENDANT COLD FRONT WILL DROP SOUTH WED INTO THU WITH THE GFS HANGING THE FRONT UP NEAR CENTRAL VA AND THE ECMWF PUSHING THE FRONT OFFSHORE. EITHER WAY CONDITIONS REMAIN MOSTLY CLOUDY WITH A FEW PEAKS OF SUN POSSIBLE BOTH DAYS. DEPENDING ON WHERE THE FRONT STALLS WILL DETERMINE RAIN CHANCES WED AND THU...BUT FOR NOW BELIEVE RAIN CHANCES WILL BE LOW AND LIMITED TO THE EAST. TEMPERATURES WILL AVERAGE AROUND NORMAL WITH HIGHS IN THE MID 70S AND LOWS IN THE UPPER 50S TO LOWER 60S. THE NEXT NEXT STRONG COLD FRONT WILL PUSH INTO THE REGION LATE FRIDAY INTO FRIDAY NIGHT. WHILE THERE ARE TIMING DIFFERENCES IN THE MODELS BOTH THE GFS AND ECMWF BRING A 1035 MB HIGH FROM CANADA SOUTH INTO THE MIDWEST. THIS COULD BRING SOME OF THE COOLEST TEMPERATES THIS SEASON EARLY NEXT WEEKEND. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... FRONTAL BOUNDARY CURRENTLY STRETCHING FROM ERN PA SWWD INTO WV...AND MOVING SLOWLY TO THE EAST. SHRA/ISOLATED TSRA LOCATED ALONG AND WEST OF A LINE FROM CHARLOTTESVILLE TO MARTINSVILLE AND LIFTING NE. EXPECT SHRA/ISOLATED TSRA TO CONTINUE INTO THE AREA REACHING KRIC BY 00Z...POSSIBLY SOONER...AND PUSH THROUGH THE REMAINDER OF SE VA THROUGH THE OVERNIGHT HOURS. BKN/OVC SKIES 12-15K FT AGL WILL LOWER TO BKN/OVC 3-6K FT AGL AS SHOWERS APPROACH. MVFR/IFR CIGS POSSIBLE IN HEAVIER SHOWERS/THUNDERSTORMS. MVFR/IFR VSBYS ALSO POSSIBLE TONIGHT...ESPECIALLY INLAND AREAS THAT RECEIVE RAINFALL...DUE TO FOG. SLY WINDS WILL SWITCH TO THE NW AS THE FRONT REACHES THE COAST BY MID MORNING SATURDAY. OUTLOOK...UNSETTLED WEATHER CONDITIONS WILL CONTINUE THIS WEEKEND AS SEVERAL WAVES OF LOW PRESSURE MOVE ALONG THE FRONT AS IT BECOMES STATIONARY OVER THE CAROLINAS. ANOTHER AREA OF LOW PRESSURE WILL AFFECT THE AREA LATE MONDAY THROUGH TUESDAY. && .MARINE... STNRY SFC FNTL BNDRY REMAINS OVER THE DELMARVA NORTH OF OCEAN CITY RIGHT NOW. A SURFACE LOW PRES SYSTEM WILL TRACK NE ALONG THE COASTAL WATERS INTO SRN NEW ENG THROUGH SAT MORNING. WINDS WILL REMAIN BELOW SCA CONDITIONS BUT BECOME N TO NE OVERNIGHT INTO DAYBREAK SATURDAY IN ASSOCIATION WITH A WEAK COLD FRONT BEHIND THE LOW PRESSURE SYSTEM. WITH NO COLD AIR SURGE WINDS WILL REMAIN 15KT OR LESS BOTH SATURDAY AND SUNDAY. WITH LOW PRESSURE REMAINING OFF THE COAST THE NLY FLOW CONTINUES THROUGH SUNDAY BEFORE TURNING TO THE EAST AND SOUTHEAST MONDAY MORNING. SOUTHERLY FLOW INCREASES MONDAY NIGHT INTO EARLY TUESDAY AS ANOTHER LOW PRESSURE SYSTEM DEEPENS AND PASSES TO OUR WEST. A BRIEF PERIOD OF SCA CONDITIONS IS POSSIBLE MONDAY NIGHT INTO TUE WITH THE SLY FLOW. WINDS LOOK TO DECREASE SOME WED WITH A SELY TO SWLY FLOW CONTINUING WED AND THU AHEAD OF THE NEXT FRONT. THE NEXT STRONG COLD FRONT SHOULD REACH THE COASTAL WATERS LATE THURSDAY NIGHT INTO FRIDAY. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...TMG NEAR TERM...TMG SHORT TERM...TMG LONG TERM...JAO AVIATION...SAM MARINE...JAO
Hazardous weather outlook, Sep 28, 3:02 AM EDT, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 302 AM EDT FRI SEP 28 2012 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-290715- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 302 AM EDT FRI SEP 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>638-650-652-654-656-658-290715- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 302 AM EDT FRI SEP 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 28, 4:33 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
433 PM EDT FRI SEP 28 2012
VAZ065-066-079-282130-
BRUNSWICK-LUNENBURG-MECKLENBURG-
433 PM EDT FRI SEP 28 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS MECKLENBURG...LUNENBURG AND
BRUNSWICK COUNTIES THROUGH 530 PM EDT...
AT 431 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BACONS FORK TO BASKERVILLE
AND EPPES FORK...MOVING EAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
DANIELTOWN...BEECHWOOD...BRUNSWICK...FORKSVILLE...LAWRENCEVILLE...
PRICES MILL...DOLPHIN...WARFIELD.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3696 7817 3694 7772 3692 7772 3692 7770
3689 7766 3671 7766 3654 7777 3654 7840
JOSpecial weather statement, Sep 28, 4:36 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
436 PM EDT FRI SEP 28 2012
VAZ064-073>076-282130-
CAROLINE-ESSEX-KING AND QUEEN-RICHMOND-WESTMORELAND-
436 PM EDT FRI SEP 28 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WESTMORELAND...ESSEX...
RICHMOND...KING AND QUEEN AND CAROLINE COUNTIES THROUGH 530 PM EDT...
AT 436 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SUPPLY...OR ABOUT 9 MILES EAST OF BOWLING GREEN...MOVING EAST AT 20
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HUSTLE...LORETTO...
CHANCE...CHAMPLAIN...CARET...PEEDS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3818 7687 3817 7684 3817 7677 3795 7674
3796 7725 3814 7727 3817 7708 3816 7707
3817 7707 3820 7689
GINGRICHLocal storm report, Sep 28, 4:43 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
443 PM EDT FRI SEP 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG QUALLA FARMS 37.42N 77.58W
09/28/2012 CHESTERFIELD VA PUBLIC
3 TO 4 FT DIAMETER OAK TREE DOWN
&&
EVENT NUMBER AKQ1200751
LALEXANDLocal storm report, Sep 28, 4:45 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
445 PM EDT FRI SEP 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL CHESTERFIELD 37.38N 77.51W
09/28/2012 E0.88 INCH CHESTERFIELD VA PUBLIC
&&
EVENT NUMBER AKQ1200752
JOLocal storm report, Sep 28, 4:54 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
454 PM EDT FRI SEP 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST 1 SSE ROBINWOOD 37.41N 77.52W
09/28/2012 M61 MPH CHESTERFIELD VA AWOS
CHESTERFIELD AIRPORT
&&
EVENT NUMBER AKQ1200753
LALEXANDLocal storm report, Sep 28, 5:00 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
500 PM EDT FRI SEP 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG CHESTERFIELD 37.38N 77.51W
09/28/2012 CHESTERFIELD VA 911 CALL CENTER
NUMEROUS TREES REPORTED DOWN ACROSS CHESTERFIELD.
&&
EVENT NUMBER AKQ1200754
JOThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 2:59 PM EDT | Special Weather Statement | AKQ | Cumberland, Goochland | 31 min |
| Sep 28, 3:03 PM EDT | Special Weather Statement | AKQ | Cumberland | 42 min |
| Sep 28, 3:15 PM EDT | Special Weather Statement | AKQ | Lunenburg, Mecklenburg | 45 min |
| Sep 28, 3:22 PM EDT | Special Weather Statement | AKQ | Goochland | 23 min |
| Sep 28, 3:27 PM EDT | Special Weather Statement | AKQ | Cumberland, Powhatan | 33 min |
| Sep 28, 3:53 PM EDT | Special Weather Statement | AKQ | Lunenburg, Mecklenburg | 37 min |
| Sep 28, 3:58 PM EDT | Special Weather Statement | AKQ | Powhatan | 32 min |
| Sep 28, 4:02 PM EDT | Special Weather Statement | AKQ | Amelia | 28 min |
| Sep 28, 4:04 PM EDT | Special Weather Statement | AKQ | Goochland | 26 min |
| Sep 28, 4:29 PM EDT | Special Weather Statement | AKQ | Chesterfield, City of Richmond | 31 min |
| Sep 28, 4:31 PM EDT | Special Weather Statement | AKQ | Chesterfield | 29 min |
| Sep 28, 4:33 PM EDT | Special Weather Statement | AKQ | Brunswick | 57 min |
| Sep 28, 4:36 PM EDT | Special Weather Statement | AKQ | Westmoreland | 54 min |
| Sep 28, 4:37 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Henrico | 23 min |
| Sep 28, 5:07 PM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 23 min |
| Sep 28, 5:14 PM EDT | Special Weather Statement | AKQ | Henrico | 16 min |
| Sep 28, 5:29 PM EDT | Special Weather Statement | AKQ | Charles City, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 46 min |
| Sep 28, 5:30 PM EDT | Special Weather Statement | AKQ | Northumberland, Richmond, Westmoreland | 60 min |
| Sep 28, 5:38 PM EDT | Special Marine Warning | AKQ | 82 min | |
| Sep 28, 5:42 PM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 48 min |
| Sep 28, 6:07 PM EDT | Special Weather Statement | AKQ | Gloucester, James City, Surry, City of Williamsburg | 38 min |
| Sep 28, 6:20 PM EDT | Special Weather Statement | AKQ | City of Franklin | 25 min |
| Sep 28, 7:13 PM EDT | Special Marine Warning | AKQ | 48 min | |
| Sep 28, 7:16 PM EDT | Special Weather Statement | AKQ | York, City of Poquoson | 29 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.